Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2016, 8:10 PM EDT for Breathitt County, Magoffin County, Perry County, Kentucky. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 8:10 PM EDT (00:10 UTC)
- Expired
- May 10, 2016, 8:54 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Magoffin County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 21 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:15 PM EDT | HAIL 0.25 | Clayhole, KY | SPOUSE REPORTED HAIL. |
| May 10, 8:42 PM EDT | HAIL 1 | Clayhole, KY | REPORT VIA SOCIAL MEDIA |
| May 10, 8:44 PM EDT | HAIL 0.25 | Salyersville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WUUS53 KJKL 110010
SVRJKL
KYC025-153-193-110115-
/O.NEW.KJKL.SV.W.0048.160511T0010Z-160511T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 915 PM EDT
* AT 809 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BEECH...OR 12
MILES SOUTH OF JACKSON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...SALYERSVILLE...MASON...PRESS...CORNELIA...QUICKSAND...
DAISYDELL...PORTSMOUTH...PUNCHEON...SEILTZ...MARSHALLVILLE...LOST CREEK...
NED...EVANSTON...COPLAND...GYPSY...TIPTOP...SWAMPTON...NOBLE AND GUAGE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 68
AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3783 8311 3768 8294 3767 8294 3765 8291
3760 8290 3751 8303 3752 8305 3752 8309
3750 8309 3746 8313 3744 8313 3735 8327
3747 8344
TIME...MOT...LOC 0009Z 220DEG 24KT 3738 8342
HAIL...1.00IN
WIND...60MPH
$$
SHALLENBERGER1 follow-up statement
503
WWUS53 KJKL 110054
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
854 PM EDT TUE MAY 10 2016
KYC025-153-193-110104-
/O.CAN.KJKL.SV.W.0048.000000T0000Z-160511T0115Z/
PERRY KY-MAGOFFIN KY-BREATHITT KY-
854 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PERRY...CENTRAL
MAGOFFIN AND CENTRAL BREATHITT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3783 8311 3768 8294 3767 8294 3765 8291
3760 8290 3751 8303 3752 8305 3752 8309
3750 8309 3746 8313 3744 8313 3735 8327
3747 8344
TIME...MOT...LOC 0051Z 220DEG 24KT 3761 8318
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:57 PM EDT, 13 minutes earlier.
Area forecast discussion, May 10, 7:57 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 757 PM EDT TUE MAY 10 2016 .UPDATE... ISSUED AT 758 PM EDT TUE MAY 10 2016 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE OHIO VALLEY THROUGH MUCH OF THE COMMONWEALTH...INCLUDING EASTERN KENTUCKY. HAVE UPPED POPS AND INCLUDED SEVERE WORDING IN THE GRIDS THROUGH THIS EVENING AS STORMS CONTINUE TO PULSE TOWARD SEVERE CRITERIA. DAMAGING WINDS AND LARGE HAIL UP TO HALF DOLLAR SIZE IN DIAMETER REMAIN POSSIBLE WITH ANY STORMS THAT DEVELOP THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 337 PM EDT TUE MAY 10 2016 AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION. THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0 AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE EXITING TO THE EAST OF THE REGION AT THAT POINT. SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 PM EDT TUE MAY 10 2016 A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED. WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA. FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE EXTENDED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 758 PM EDT TUE MAY 10 2016 SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT ALL TERMINALS THIS EVENING INTO POTENTIALLY EARLY TONIGHT. IFR/MVFR VISIBILITIES AND CEILINGS WILL BE POSSIBLE UNDERNEATH ANY STORMS...WHILE MVFR CEILINGS WILL LIKELY MATERIALIZE LATER TONIGHT AND WEDNESDAY MORNING AS SATURATED LOW LEVELS REMAIN IN PLACE. MAY SEE ADDITIONAL ROUNDS OF SHOWERS/STORMS TONIGHT...BUT CURRENTLY NOT EXPECTING GREAT ENOUGH CHANCES/COVERAGE TO WARRANT MENTION AT THIS TIME. WINDS WILL BE LIGHT AT OR UNDER 10 KNOTS THROUGH THE PERIOD...EXCEPT FOR UNDERNEATH THUNDERSTORMS WHERE MUCH HIGHER GUSTS WILL BE POSSIBLE. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GUSEMAN SHORT TERM...JMW LONG TERM...KAS AVIATION...GUSEMAN
Hazardous weather outlook, May 10, 7:08 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 708 PM EDT TUE MAY 10 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 708 PM EDT TUE MAY 10 2016 ...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAINS WILL BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY CONTINUE THROUGH TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING THE PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR FLOODING THROUGH THIS EVENING. GUSEMAN
In the hours before
Local storm report, May 10, 7:40 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 3 NE CAMPTON 37.77N 83.51W
05/10/2016 WOLFE KY 911 CALL CENTER
TREES DOWN AT ROCKY BRANCH.
&&
DSTAMPERLocal storm report, May 10, 7:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL CAMPTON 37.74N 83.55W
05/10/2016 E0.88 INCH WOLFE KY 911 CALL CENTER
&&
DSTAMPERLocal storm report, May 10, 7:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
753 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 4 WSW IRVINE 37.67N 84.04W
05/10/2016 ESTILL KY 911 CALL CENTER
TREE DOWN ON DUG HILL ROAD
&&
KASLocal storm report, May 10, 8:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
801 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL TOLIVER 37.81N 83.46W
05/10/2016 M1.00 INCH WOLFE KY NWS EMPLOYEE
&&
DSTAMPERSpecial weather statement, May 10, 8:02 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT TUE MAY 10 2016
KYZ109-112-115-110030-
PERRY-MAGOFFIN-BREATHITT-
802 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT PERRY...MAGOFFIN...BREATHITT...
AT 802 PM EDT...A STRONG THUNDERSTORM WAS OVER LITTLE...OR 8 MILES
SOUTH OF JACKSON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...CROCKETTSVILLE...PRESS...CORNELIA...QUICKSAND...DAISYDELL...
PORTSMOUTH...PUNCHEON...SEILTZ...LOST CREEK...NED...CANOE...EVANSTON...
COPLAND...TIPTOP...NOBLE...GUAGE...HOWARD CREEK...WALDO AND LAMBRIC.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3751 8303 3752 8305 3752 8309 3750 8309
3746 8313 3734 8335 3741 8349 3773 8320
3758 8290
TIME...MOT...LOC 0002Z 219DEG 29KT 3744 8334
SHALLENBERGERLocal storm report, May 10, 8:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 WSW CLOVER BOTTOM 37.49N 84.17W
05/10/2016 E0.25 INCH JACKSON KY CO-OP OBSERVER
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:02 PM EDT | Special Weather Statement | JKL | Breathitt | 28 min |
| May 10, 8:03 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Magoffin, Menifee, Morgan and 2 more | 3 hr |
| May 10, 8:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Owsley, Wolfe | 39 min |
| May 10, 8:15 PM EDT | Flash Flood Warning | JKL | Morgan, Wolfe | 3 hr |
| May 10, 8:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 59 min |
| May 10, 8:42 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Jackson, Knott, Lee, Magoffin and 2 more | 3 hr |
| May 10, 8:56 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle | 3 hr |
| May 10, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 76 min |
| May 10, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 62 min |
| May 10, 9:24 PM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| May 10, 9:34 PM EDT | Special Weather Statement | JKL | Knott, Pike | 41 min |
| May 10, 9:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Pike | 52 min |
| May 10, 9:44 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 10, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 57 min |
| May 10, 9:55 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne | 2 hr |
| May 10, 10:05 PM EDT | Tornado Warning | JKL | Wayne | 31 min |
| May 10, 10:06 PM EDT | Tornado Warning | JKL | Pulaski, Rockcastle | 24 min |
| May 10, 10:21 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| May 10, 10:26 PM EDT | Special Weather Statement | JKL | Rowan | 49 min |
| May 10, 10:29 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 17 min |
| May 10, 10:47 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 10, 10:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski | 40 min |
| May 10, 11:01 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 14 min |
| May 10, 11:11 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 49 min |
| May 10, 11:24 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 4 hr |
| May 10, 11:33 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 42 min |
| May 10, 11:45 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley, Powell, Pulaski and 2 more | 5 hr |
| May 10, 11:58 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| May 11, 12:02 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Perry, Pike | 6 hr |
| May 11, 12:27 AM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 11, 12:47 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Martin and 3 more | 3 hr |
| May 11, 12:55 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Pulaski, Rockcastle | 3 hr |
| May 11, 1:25 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| May 11, 1:36 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Perry and 3 more | 3 hr |
| May 11, 2:04 AM EDT | Special Weather Statement | JKL | Knox | 41 min |
| May 11, 2:38 AM EDT | Special Weather Statement | JKL | McCreary | 67 min |
| May 11, 2:39 AM EDT | Special Weather Statement | JKL | Bell, Whitley | 66 min |
| May 11, 2:57 AM EDT | Areal Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| May 11, 3:23 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 4 more | 3 hr |
| May 11, 3:40 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, Pulaski, Whitley | 3 hr |
| May 11, 5:09 AM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| May 11, 6:58 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| May 11, 7:16 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox | 3 hr |
| May 11, 11:13 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 11, 3:28 PM EDT | Special Weather Statement | JKL | Rowan | 32 min |
| May 11, 6:24 PM EDT | River Flood Advisory | JKL | Lee | 36 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.